Missouri, 2021Flood in Missouri, April 13 to 17, 2021
April 13 to 17, 2021 · NWS PAH · 1 event in 1 county or zone
Minor flooding occurred on the Mississippi River following heavy rainfall in the Mississippi Valley that caused a secondary crest.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding occurred on the Mississippi River following heavy rainfall in the Mississippi Valley that caused a secondary crest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 13, 2:52 AM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 13, 2:52 AM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
352 AM CDT Tue Apr 13 2021
.SHORT TERM...(Today through Thursday night)
Issued at 350 AM CDT Tue Apr 13 2021
Weak mid-level short wave energy will move across the region this
morning with an weak inverted surface trof in place to the south
of the forecast area over srn TN. This will continue generate
patchy shower activity before noon. Cannot rule out a rumble or
two of thunder in some elevated instability, but overall will be a
light event with QPF values under a tenth of an inch. Most of the
afternoon should be rainfree as the short wave scoots off to the
east. However, another very light QPF event event will be
possible later tonight into Wednesday morning, mainly over
southern portions of the forecast area as yet another very weak
H50 short wave zips eastward through the lower/mid MS River
Valley.
A ridge of high pressure will then begin to build southeast from
southern Canada into the upper Midwest and mid/upper MS River
Valley regions on Thursday. This will bring rainfree conditions
will a couple of chilly nights expected Wednesday and Thursday.
may even end of with some mid/upper 30s over about the northern
half of the region. Cannot rule out some scattered frost,
especially in sheltered locations.
.LONG TERM...(Friday through Monday)
Issued at 350 AM CDT Tue Apr 13 2021
After another dry and seasonal day on Friday, mid level trofiness
looks to become re-established over the MS River Valley region as
we head into the weekend. However, model consensus continues to
suggest this to be a rather weak system will little surface
reflection. Thus, will keep pops minimal as per NBM numbers and
qpf minimal to NIL at this point. High temperatures throughout
the long term will be slightly cooler than normal with afternoon
readings in the lower half of the 60s.
&&
.AVIATION...
Issued at 1139 PM CDT Mon Apr 12 2021
VFR conditions expected. Light rain showers will move east across
the terminals overnight into Tuesday morning. They will gradually
dissipate/become more scattered through the morning. Cloud bases
will be predominately in the 5-8kft range. Winds will be primarily
out of the N or NE through the period aob 10 knots.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...GM
LONG TERM...GM
AVIATION...SP
Hazardous weather outlook, Apr 13, 2:56 AM CST, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
356 AM CDT Tue Apr 13 2021
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-141000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
356 AM CDT Tue Apr 13 2021
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Minor flooding is forecast to develop along portions of the
Mississippi River. Refer to the latest Flood Warnings for
details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
Flood, Cape Girardeau
- When
- April 13, 5:00 AM CST to April 17, 7:00 PM CST
- Where
- Cape Girardeau County, (Cgi)cape Girardeau to 3.32 mi NNE of Gulf Jct
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.230, -89.570
Minor flooding affected some low-lying fields in the Mississippi River floodplain.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 202113 deaths · $50 million · 65 kt wind · 7 events
- Flash Flooding and Hail in Louisiana, April 13, 2021$26,000 · 1 in hail · 14 events
- Hail in Texas, April 13 to 14, 20211.5 in hail · 8 events
- High Wind in California, April 13 to 14, 202170 kt wind · 6 events
- High Wind in Utah, April 13 to 14, 202175 kt wind · 5 events
- Drought in North Dakota, April 13 to 30, 20215 events
- Winter Storm and Heavy Snow in Wyoming, April 13 to 16, 20215 events
- Flash Flood and Hail in Louisiana, April 13 to 16, 20211 in hail · 4 events
- Hail in Oklahoma, April 13, 20211 in hail · 3 events
- Dust Storm in Washington, April 13, 20212 events
- High Wind and Winter Weather in California, April 13 to 14, 202159 kt wind · 2 events
- Winter Weather in Nevada, April 13 to 14, 20212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 949760.